Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Itchy red spots appeared on stomach and started spreading. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
i have red spots on my stomach that itch like crazy. it started with just 2. now i have approx. 8 on my stomach and is spreading to my side. this happened in a matter of 3 days
Posted Sun, 14 Apr 2013 in Skin Rash
Answered by Dr. Tanusree Biswas 28 minutes later

Welcome to XXXXXXX Thanks for your query.

I have gone through your picture and the history mentioned.
There can be 2 possibilities mainly:
1) Contact dermatitis : This is an allergic reaction to anything that might have come in contact with the area.It may be in the form of insect secretions, bed bugs, or any other contact factor.

2) Scabies: This is caused by an itch mite infestation; Causes similar papules in abdomen, wrists, forearm, folds of breast. Is particularly itchy at night.

You may look out for bed bugs in your house and take measures accordingly.
Scabies can be confirmed by looking for the mite under a microscope, something that can be done by your dermatologist.
Meanwhile, you may take anti histamine tablets like Fexofenadine or Cetrizine at night to reduce the discomfort due to itching.

Topical steroids like Hydrocortisone will help; but I suggest you review with your dermatologist to rule out scabies first before applying the same. Scabies will require treatment with Permethrin application to eradicate the mite.

I will be happy to answer any follow up queries you have.

Wishing you speedy recovery,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor